Alert archive / Tennessee / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 229, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 26, 1998, 1:50 PM CDT for Lawrence County, Tennessee. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 26, 1998, 1:50 PM CDT (18:50 UTC)
- Expired
- May 26, 1998, 2:40 PM CDT
- In force
- 50 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Lawrence County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 2:15 PM CDT | Thunderstorm Wind 50 | Lawrenceburg, TN | 911 center reported trees and power lines were down around the county. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 1:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.8 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 366 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 952 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
482 WUUS1 KBNA 261851 RRA SVRBNA TNC099-261940- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 150 PM CDT TUE MAY 26 1998 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAWRENCE COUNTY IN MIDDLE TENNESSEE * UNTIL 240 PM CDT * AT 148 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES WEST OF LAWRENCEBURG OR 5 MILES SOUTHWEST OF GAITHERVILLE MOVING NORTHEAST AT 30 MPH. * SEVERE THUNDERSTORM WILL BE NEAR... DUNN AT 155 PM CDT GAITHERVILLE AT 155 PM CDT LAWRENCEBURG AT 200 PM CDT ETHERIDGE AT 205 PM CDT BRACE AT 210 PM CDT WEBBER CITY AT 210 PM CDT SUMMERTOWN AT 215 PM CDT DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS BOYD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 8:29 AM CDT, 5 hours 21 minutes earlier.
Area forecast discussion, May 26, 8:29 AM CDT, 5 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 829 AM CDT TUE MAY 26 1998 WL MAKE THIS A SHORT ONE. CURNT ZFP APPEARS TO HAVE IT ALL COVERED. NO CHANGES RECOMMENDED. 08
In the hours before
Special weather statement, May 26, 10:24 AM CDT, 3 hours 26 minutes before
TNZ005>011-022>033-055>065-075>082-093>098-262320- MIDDLE TENNESSEE SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1024 AM CDT TUE MAY 26 1998 THIS OUTLOOK COVERS THE COUNTY WARNING AREA OF THE NATIONAL WEATHER SERVICE OFFICE IN NASHVILLE TENNESSEE. THERE IS A POSSIBILITY OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY TONIGHT ACROSS MIDDLE TENNESSEE PRIMARILY SOUTH OF INTERSTATE 40. A FEW CITIES INCLUDED WOULD BE LAWRENCEBURG...LEWISBURG... MANCHESTER...MCMINNVILLE...SHELBYVILLE AND JASPER. WARM...MOIST AND UNSTABLE AIR WAS BLANKETING THE AREA ALONG AND SOUTH OF THE STATIONARY FRONT CURRENTLY DRAPED ACROSS NORTHERN MIDDLE TENNESSEE. AN UPPER LEVEL DISTURBANCE WILL INTERACT WITH THIS FRONT AND PRODUCE THUNDERSTORMS...SOME OF WHICH COULD BECOME SEVERE IN THE UNSTABLE AIR MASS. DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL WILL BE THE PRIMARY THREAT WITH THESE STORMS BUT ISOLATED TORNADOES ARE POSSIBLE. STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE PREPARED FOR POSSIBLE ACTIVATION MAINLY THIS AFTERNOON...AND EARLY THIS EVENING. RESIDENTS OF SOUTHERN MIDDLE TENNESSEE SHOULD MONITOR NOAA WEATHER RADIO...COMMERCIAL RADIO...TV AND CABLE TELEVISION OUTLETS FOR THE LATEST INFORMATION AND WARNINGS SHOULD THEY BECOME NECESSARY. BOYD
Local storm report, May 26, 10:53 AM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1053 AM CDT TUE MAY 26 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1045 AM TN FLOODING
05/26/98 HOUSTON
1045 AM TN FLOODING
05/26/98 HOUSTON REPORTED IN SEVERAL
LOCATIONS COUNTYWIDE BY
COMMUNICATIONS CENTERLocal storm report, May 26, 10:53 AM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1053 AM CDT TUE MAY 26 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1045 AM TN FLOODING
05/26/98 HOUSTON REPORTED IN SEVERAL
LOCATIONS COUNTYWIDE BY
COMMUNICATIONS CENTERLocal storm report, May 26, 10:53 AM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1053 AM CDT TUE MAY 26 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1045 AM TN FLOODING
05/26/98 HOUSTON
1045 AM TN FLOODING
05/26/98 HOUSTON REPORTED IN SEVERAL
LOCATIONS COUNTYWIDE BY
COMMUNICATIONS CENTERLocal storm report, May 26, 10:53 AM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1053 AM CDT TUE MAY 26 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1045 AM TN FLOODING
05/26/98 HOUSTON REPORTED IN SEVERAL
LOCATIONS COUNTYWIDE BY
COMMUNICATIONS CENTERSpecial weather statement, May 26, 12:28 PM CDT, 1 hour 22 minutes before
TNZ055>058-060>063-065-075>082-093>098-262125- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1228 PM CDT TUE MAY 26 1998 A VERY MOIST AND UNSTABLE AIR MASS IS IN PLACE OVER SOUTHERN MIDDLE TENNESSEE THIS AFTERNOON. THUNDERSTORMS HAVE STARTED TO FORM OVER NORTHEAST MISSISSIPPI INTO WESTERN TENNESSEE AROUND SELMER. THESE STORMS WILL MOVE NORTHEAST INTO SOUTHWEST MIDDLE TENNESSEE AND MOST LIKELY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. ISOLATED TORNADOES ARE ALSO POSSIBLE. IF YOU LIVE IN WAYNESBORO...LAWRENCEBURG...SHELBYVILLE... FAYETTEVILLE...MANCHESTER...MCMINNVILLE AND JASPER STAY ALERT TO THE WEATHER SITUATION THIS AFTERNOON AND EVENING. LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR FURTHER STATEMENTS AND WARNINGS SHOULD THEY BECOME NECESSARY. STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE PREPARED FOR POSSIBLE ACTIVATION MAINLY AFTERNOON AND EARLY TONIGHT. BOYD
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:04 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 46 min |
| May 25, 7:17 PM CDT | Severe Thunderstorm Warning | OHX | Humphreys | 48 min |
| May 25, 7:43 PM CDT | Tornado Warning | OHX | Sumner | 47 min |
| May 25, 7:54 PM CDT | Severe Thunderstorm Warning | OHX | Clay | 36 min |
| May 25, 7:55 PM CDT | Severe Thunderstorm Warning | OHX | Dickson | 50 min |
| May 25, 8:11 PM CDT | Severe Thunderstorm Warning | OHX | Macon | 49 min |
| May 25, 8:20 PM CDT | Severe Thunderstorm Warning | OHX | Humphreys | 35 min |
| May 25, 8:32 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 48 min |
| May 25, 8:50 PM CDT | Severe Thunderstorm Warning | OHX | Clay | 35 min |
| May 25, 9:13 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Williamson | 32 min |
| May 25, 9:17 PM CDT | Severe Thunderstorm Warning | OHX | Pickett | 33 min |
| May 25, 9:28 PM CDT | Severe Thunderstorm Warning | OHX | Overton | 32 min |
| May 25, 10:17 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren, White | 33 min |
| May 26, 8:09 AM CDT | Flash Flood Warning | OHX | Cheatham, Davidson | 2 hr |
| May 26, 8:20 AM CDT | Flash Flood Warning | OHX | Sumner, Wilson | 2 hr |
| May 26, 10:03 AM CDT | Flash Flood Warning | OHX | Houston | 92 min |
| May 26, 2:25 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 50 min |
| May 26, 2:48 PM CDT | Severe Thunderstorm Warning | OHX | Lincoln | 47 min |
| May 26, 3:30 PM CDT | Tornado Warning | OHX | Lincoln | 35 min |
| May 26, 3:44 PM CDT | Tornado Warning | OHX | Franklin | 46 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.